Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Med Case Rep. 2011 Jan 17;5:13. doi: 10.1186/1752-1947-5-13.

Eosinophilic pneumonia associated with daptomycin: a case report and a review of the literature.

Author information

  • 15th Department of Internal Medicine and Infectious Diseases, "EVANGELISMOS" General Hospital, 45-47 Ipsilantou Street, 106 76 Kolonaki, Athens, Greece. andkalog@gmail.com.

Abstract

INTRODUCTION:

Although several studies did not demonstrate that daptomycin may cause significantly higher rates of pulmonary adverse effects when compared with vancomycin or penicillinase-resistant penicillins, there have been a few case reports of severe pulmonary complications associated with daptomycin administration.

CASE PRESENTATION:

A rare case of eosinophilic pneumonia occurring 10 days after daptomycin administration in a 78-year-old Caucasian man with possible infectious endocarditis is described. He developed new onset fever, up to 38.5°C, with bilateral pulmonary crackles on physical examination and with no signs of severe respiratory failure. A chest computed tomography-scan showed bilateral nodular consolidations with air bronchograms and pleural effusions. Immediate discontinuation of daptomycin was followed by vigorous improvement of clinical signs and symptoms with progressive resolution of pulmonary consolidations a month later.

CONCLUSION:

Physicians should be aware of this rare but serious complication during daptomycin treatment, and prompt discontinuation of the offending agent, with or without additional supportive treatment, must occur immediately.

PMID:
21241493
[PubMed]
PMCID:
PMC3033840
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Write to the Help Desk